MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging that the pump had no power and there was moisture present in the battery compartment.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.There was no serious injury associated with this complaint.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: during investigation, the pump was returned with corrosion in the battery compartment.The battery cap was not returned.The battery compartment was cracked below the bumper pad.The test cap was able to attach to the pump.The pump was unresponsive with no vibratory or auditory alarms, and a blank display screen.The attempt to download the pump history and black box was unsuccessful.The leak test failed due to a battery compartment leak.The pump cover was removed to find no further evidence of moisture damage.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7706683
Report Number2531779-2018-13259
Device Sequence Number11398516
Product Code OYC
UDI-Device Identifier10840406100273
UDI-Public10840406100273
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? Yes
Device Age19 MO
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight128